Saying buh-bye to my hair

Standard

I mentioned noticing hair loss a few posts ago.  At this point I have to face the reality that my hair is seriously falling out.  Today I can see my scalp.  The texture has changed and it is noticeably thinner, especially around the front of my face.  There was a time when I’d be taking 60 mg prednisone a day and my hair would become brittle and break easily.  My present dose of prednisone is 5 mg, so I don’t think that’s the problem.  My thyroid levels are normal.  Is it the Imuran I’m taking?  Is it the infusions?  I started noticing some moderate hair loss after starting Imuran, but only when I was drying my hair.  A few weeks ago my dose was increased by 50 mg.  During this period, I also started immunoglobulin infusions.

So here’s the rub.  There’s nothing I can do about this.  I could stop taking Imuran, but I’m not 100% sure that’s the problem.  I don’t think the IVIG is the culprit.  Not knowing what the hell’s going on here really pisses me off!  What’s next?  Who knows?  Should I buy a wig? I’m sick of having to stop and adjust to yet another lupus-related problem in my life.

Yes, I know there are people out there with bigger problems than mine.  Yes, I’m grateful for all the good things in my life.  But today, I’m ranting. Today lupus has the upper hand … again.  Today I feel helpless.

Not too long ago I read a blog where the author posed the question: ” What do you do to relieve stress?”  I know what helps and what doesn’t.  But I’m not interested in constructive ideas at the moment.  I want to crawl into bed, pull the covers over my head and cry.  I want someone to put their arms around me and tell me they love me no matter what I look like.  I want to take a shower and not have a handful of hair circle the drain.  I want to pull myself together, feel brave and keep moving forward but today I just can’t.

Advertisements

4 responses »

  1. I have been losing my hair as well for some time now. I decided to grow it long…no easy feat…but it has helped the “appearance” of no hair loss. However, i do pull out handfuls every time I shower, my brush is always full of hair…and it really makes me angry. It’s not enough that we have to deal with all we deal with already but adding hair loss to the equation just doesn’t seem right! So, I hear ya, and can sympathize!

  2. Hi, I have never been to this website, but I can sympathize with you. I had Guillain Barre syndrome the earlier part of this year, (I also, was on IVIG to undo my paralysis) which was horrible. I wouldn’t wish that on my worst enemy. I do not have lupus, but they thought I did at one point because after recovery, I was having significant joint pain that wouldn’t go away. Finally they assumed the guillain barre hadn’t gotten completely out of my system. Well they put me on predinisone to stop the pain and it worked wonders..they didn’t bother to tell me that it would make my hair fall out quite a bit. I was only on it for about 3 weeks, and i’ve been off of it for about a month now, but I can totally understand your pain because my hair is STILL falling out. My hair is very thick so it’s not too bad yet, but it’s very long, and being african american it is very important to me. I just want to tell you to be strong. I know it’s hard right now but it will get better. I’m not going to stress over it anymore, but people don’t really realize how important their hair is until something happens. Just know that there are other people that deal with the same thing, and you are not alone.
    ❤ Ja’net

  3. I hear wine and good food with a DVD and good friends down the street who don’t give a dang how you look can be pretty cathartic.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s